Wow I hope u will b ok!
This really scares me as I already have eye problems
Am seeing eye md January b 4 I start 3x with Vic
And afraid of that
Is it the interferon that can or RIBA or other?
Its the interferon, but don't let it scare you just be aware so that your able to be in control and get a check upevery month or when needed maybe. Good luck with your tx
I wonder what caused the retina to tear in the first place? Is that something that's caused by outside factors besides the HepC drugs? Lucky for you for staying on top of it. good luck with the rest of your journey!
Hi. Excellent reminder!! I pray your eyes will be alright. You are right, it is easy to put things off or forget during tx that it may indicate a bigger problem. I have had an eye infection for some time now but did not realize it and thought they symptoms would go away on their own. Well, I was put on antibiotic eyedrops 4 times a day! But couldn't keep up with them, though I tried. So now I am on different ones, more for an allergic reaction than infection, once a day at bedtime. Our eyes give us clues all the time (flashes, flickers, tearing, itching, blurriness) but they are often easy to miss if they are not painful.
Both Ribavirin and Interferon can cause serious eye problems:
Adverse Reactions: Ribavirin: Ocular
"Ocular side effects associated with oral ribavirin in combination with peginterferon alfa-2a, peginterferon alfa-2b, or interferon alfa-2b have included blurred vision (up to 6%). Corneal ulcer has been reported in less than 1% of patients treated with peginterferon alfa-2a alone or in combination with ribavirin tablets. Conjunctivitis (up to 5%) has been reported with ribavirin capsules/oral solution in combination with peginterferon alfa-2b or interferon alfa-2b. Serous retinal detachment has been reported during postmarketing experience with oral ribavirin in combination with peginterferon alfa-2a, interferon alfa-2b, or peginterferon alfa-2b. "
"INF-alpha therapy has been known to cause a variety of ocular lesions.1,2 Typical lesions include cottonwool spots and retinal haemorrhages at the posterior fundus, particularly around the optic disc, secondary to retinal ischaemia, which usually appear within 3 months of the onset of therapy."
I am sorry to hear you had retinal problems from the HCV treatment. I hope your eyes will be okay now after treatment.